Alert archive / Iowa / Areal Flood Warnings in 2021

Areal Flood Warning 3, NWS La Crosse, WI

August 28, 20216 counties in Iowa

NWS La Crosse, WI issued this areal flood warning at Aug 28, 2021, 9:39 AM CDT for 6 counties in Iowa. It was in force for 30 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2021, 9:39 AM CDT (14:39 UTC)
Expired
Aug 29, 2021, 3:24 PM CDT
In force
30 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Chickasaw County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA

The radar

The La Crosse radar (KARX), 124 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 10:00 AM CDTFLOOD3 Ne Ionia, IAHIGH WATER OVER NUMEROUS ROADS AND HIGHWAYS IN THE REGION.
Aug 28, 10:17 AM CDTFLOODFredericksburg, IAHIGHWAY 18 IS CLOSED DUE TO WATER OVER THE ROAD
Aug 28, 12:15 PM CDTFLOODWaucoma, IAHALF OF WAUCOMA EVACUATED DUE TO FLOODING.
Aug 28, 1:15 PM CDTFLOOD4 E New Haven, IAWATER OVER ROADWAY, ROAD IMPASSABLE.
Aug 28, 1:17 PM CDTFLOOD1 W Fredericksburg, IAWATER OVER ROADWAY, HWY 18 IMPASSABLE.
Aug 28, 1:31 PM CDTFLOOD2 Ssw Colwell, IAWATER OVER ROADWAY.
Aug 28, 1:35 PM CDTFLOOD3 Nw Spillville, IAWATER OVER ROADWAY, IMPASSABLE.
Aug 28, 1:36 PM CDTFLOOD2 Sw Ridgeway, IAWATER OVER ROADWAY, IMPASSABLE.
Aug 29, 8:15 AM CDTFLOOD2 N Kendallville, IAROAD CLOSED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 2.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2021-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2021-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1550 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

687 
WGUS43 KARX 281439
FLWARX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
939 AM CDT Sat Aug 28 2021

.Recent heavy rain has led to the closure of several area highways 
and roads. Many area rivers are also rising or in flood that will 
cause other water related problems. Be alert for water over roads 
and turn around to find safer routes.

IAC037-065-067-089-131-191-290230-
/O.NEW.KARX.FA.W.0003.210828T1439Z-210829T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chickasaw IA-Fayette IA-Floyd IA-Howard IA-Mitchell IA-Winneshiek IA-
939 AM CDT Sat Aug 28 2021

The National Weather Service in La Crosse has issued a

* Flood Warning for...
  Floyd County in north central Iowa...
  Mitchell County in north central Iowa...
  Chickasaw County in northeastern Iowa...
  Fayette County in northeastern Iowa...
  Howard County in northeastern Iowa...
  Winneshiek County in northeastern Iowa...

* Until 930 PM CDT Saturday.

* At 939 AM CDT, local law enforcement reported flooding in the 
  warned area. Flooding is already occurring. Between 3 and 8 inches 
  of rain have fallen.

* Some locations that will experience flooding include...
  Decorah, Charles City, Oelwein, Cresco, Osage, New Hampton, West 
  Union, Nashua, Fayette, St. Ansgar, Calmar, Fredericksburg, 
  Rockford, Ossian, Riceville, Elgin, Clermont, Lyle, Elma and 
  Maynard.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4350 9302 4350 9161 4264 9161 4264 9208
      4291 9208 4291 9302

$$

Shea
6 follow-up statements
551 
WGUS83 KARX 281626
FLSARX

Flood Statement
National Weather Service La Crosse WI
1126 AM CDT Sat Aug 28 2021

.Numerous roads are damaged or have high water over them across 
parts of northeast Iowa. Water is very high in all waterways so 
flooding could become even more widespread today.

IAC037-065-067-089-131-191-290230-
/O.CON.KARX.FA.W.0003.000000T0000Z-210829T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chickasaw IA-Fayette IA-Floyd IA-Howard IA-Mitchell IA-Winneshiek IA-
1126 AM CDT Sat Aug 28 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT THIS EVENING FOR 
FLOYD, MITCHELL, CHICKASAW, FAYETTE, HOWARD AND WINNESHIEK 
COUNTIES...

At 1126 AM CDT, local law enforcement reported ongoing flooding 
across the warned area. Between 3 and 8 inches of rain has fallen.

Some locations that will experience flooding include...
  Decorah, Charles City, Oelwein, Cresco, Osage, New Hampton, West 
  Union, Nashua, Fayette, St. Ansgar, Calmar, Fredericksburg, 
  Rockford, Ossian, Riceville, Elgin, Clermont, Lyle, Elma and 
  Maynard.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4350 9302 4350 9161 4264 9161 4264 9208
      4291 9208 4291 9302

$$

Shea
695 
WGUS83 KARX 281923
FLSARX

Flood Statement
National Weather Service La Crosse WI
223 PM CDT Sat Aug 28 2021

.Recent heavy rain has caused considerable flooding across the 
warning area. Many area roads are impassable and closed.

IAC037-065-067-089-131-191-290230-
/O.CON.KARX.FA.W.0003.000000T0000Z-210829T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chickasaw IA-Fayette IA-Floyd IA-Howard IA-Mitchell IA-Winneshiek IA-
223 PM CDT Sat Aug 28 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT THIS EVENING FOR 
FLOYD, MITCHELL, CHICKASAW, FAYETTE, HOWARD AND WINNESHIEK 
COUNTIES...

At 223 PM CDT, local law enforcement agencies all report road 
closures in the region. Between 3 and 8 inches of rain fell over the 
past few days so area rivers are on the rise and there is standing 
water in all drainage areas. Some highways are closed in the area so 
be careful if you have travel plans.

Some locations that will experience flooding include...
  Decorah, Charles City, Oelwein, Cresco, Osage, New Hampton, West 
  Union, Nashua, Fayette, St. Ansgar, Calmar, Fredericksburg, 
  Rockford, Ossian, Riceville, Elgin, Clermont, Lyle, Elma and 
  Maynard.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4350 9302 4350 9161 4264 9161 4264 9208
      4291 9208 4291 9302

$$

Shea
467 
WGUS43 KARX 282336
FLWARX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
636 PM CDT Sat Aug 28 2021

IAC037-065-067-089-131-191-291400-
/O.EXT.KARX.FA.W.0003.000000T0000Z-210829T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chickasaw IA-Fayette IA-Floyd IA-Howard IA-Mitchell IA-Winneshiek IA-
636 PM CDT Sat Aug 28 2021

The National Weather Service in La Crosse has extended the

* Flood Warning for...
  Floyd County in north central Iowa...
  Mitchell County in north central Iowa...
  Chickasaw County in northeastern Iowa...
  Fayette County in northeastern Iowa...
  Howard County in northeastern Iowa...
  Winneshiek County in northeastern Iowa...

* Until 900 AM CDT Sunday.

* At 636 PM CDT, local law enforcement reported flooding in the 
  warned area. Flooding is already occurring.

* Some locations that will experience flooding include...
  Decorah, Charles City, Oelwein, Cresco, Osage, New Hampton, West 
  Union, Nashua, Fayette, St. Ansgar, Calmar, Fredericksburg, 
  Rockford, Ossian, Riceville, Elgin, Clermont, Lyle, Elma and 
  Maynard.

Additional rainfall amounts less than 1/4 inch are expected in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4350 9302 4350 9161 4264 9161 4264 9208
      4291 9208 4291 9302

$$

Peters
605 
WGUS83 KARX 290833
FLSARX

Flood Statement
National Weather Service La Crosse WI
333 AM CDT Sun Aug 29 2021

IAC037-065-067-089-131-191-291400-
/O.CON.KARX.FA.W.0003.000000T0000Z-210829T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chickasaw IA-Fayette IA-Floyd IA-Howard IA-Mitchell IA-Winneshiek IA-
333 AM CDT Sun Aug 29 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING FOR 
FLOYD, MITCHELL, CHICKASAW, FAYETTE, HOWARD AND WINNESHIEK 
COUNTIES...

At 333 AM CDT, Saturday evening local law enforcement reported 
ongoing flooding across the warned area.

Some locations that will experience flooding include...
  Decorah, Charles City, Oelwein, Cresco, Osage, New Hampton, West 
  Union, Nashua, Fayette, St. Ansgar, Calmar, Fredericksburg, 
  Rockford, Ossian, Riceville, Elgin, Clermont, Lyle, Elma and 
  Maynard.

Additional rainfall amounts less than a quarter of an inch are 
expected in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4350 9302 4350 9161 4264 9161 4264 9208
      4291 9208 4291 9302

$$

DTJ
516 
WGUS43 KARX 291335
FLWARX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
835 AM CDT Sun Aug 29 2021

IAC037-065-067-089-131-191-292100-
/O.EXT.KARX.FA.W.0003.000000T0000Z-210829T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chickasaw IA-Fayette IA-Floyd IA-Howard IA-Mitchell IA-Winneshiek IA-
835 AM CDT Sun Aug 29 2021

The National Weather Service in La Crosse has extended the

* Flood Warning for...
  Floyd County in north central Iowa...
  Mitchell County in north central Iowa...
  Chickasaw County in northeastern Iowa...
  Fayette County in northeastern Iowa...
  Howard County in northeastern Iowa...
  Winneshiek County in northeastern Iowa...

* Until 400 PM CDT Sunday.

* At 835 AM CDT, local law enforcement reported continued flooding 
  in the warned area with many secondary roads and a few main roads 
  still closed due to high water. However, conditions were starting 
  to slowly improve across much of the area.

* Some locations that will experience flooding include...
  Decorah, Charles City, Oelwein, Cresco, Osage, New Hampton, West 
  Union, Nashua, Fayette, St. Ansgar, Calmar, Fredericksburg, 
  Rockford, Ossian, Riceville, Elgin, Clermont, Lyle, Elma and 
  Maynard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4350 9302 4350 9161 4264 9161 4264 9208
      4291 9208 4291 9302

$$

Kurz
429 
WGUS83 KARX 292024
FLSARX

Flood Statement
National Weather Service La Crosse WI
324 PM CDT Sun Aug 29 2021

IAC037-065-067-089-131-191-292034-
/O.CAN.KARX.FA.W.0003.000000T0000Z-210829T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chickasaw IA-Fayette IA-Floyd IA-Howard IA-Mitchell IA-Winneshiek IA-
324 PM CDT Sun Aug 29 2021

...FLOOD WARNING IS CANCELLED FOR FLOYD, MITCHELL, CHICKASAW, 
FAYETTE, HOWARD AND WINNESHIEK COUNTIES...

Flood waters have receded off of highways and roads. However, 
warnings still remain for some area rivers. Please continue to heed 
remaining road closures due to earlier flood damage.

LAT...LON 4350 9302 4350 9161 4264 9161 4264 9208
      4291 9208 4291 9302

$$

ARX

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this areal flood warning went out at Aug 28, 6:22 AM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Aug 28, 6:22 AM CDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
622 AM CDT Sat Aug 28 2021

.SHORT TERM...(Today and tonight)
Issued at 345 AM CDT Sat Aug 28 2021

Forecast concerns in the short term will continue to be additional
thunderstorm development on already saturated soils, the
potential for severe weather and additional flash flooding (see
hydro section).

Rainfall over the last 24hrs has been plentiful with the highest
concentration along the MN/IA border across Dodge, Mower, Mitchell,
Howard, Floyd, and Chickasaw counties with 3 to as much at 8 to 10
inches of rainfall based on radar estimates.  The heavy rain extends
across southeast MN into western and north central WI with 2 to 5
inches.

Convection is ongoing with a flash flood watch in effect until 9am.
The low level jet per local vertical wind profiler is around 35kts
and forecast to increase 35 to 45kts.  Through the early morning
hours, the low level winds veer slightly with precipitable water
values of 2 to 2.5 inches at 06Z are progged to shift more into
western and southern WI with 1.5 to 2 inches that also extend
southward.  Although SBCAPE around 2500J/kg has been suppressed to
the south, MLCAPE of 2500-3500 J/kg is feeding into the storms as a
parade of shortwaves continue to travel from southwest to northeast
within the broader trough.  At 1am a boundary was still located
across northern Iowa, re-inforced by the convection with a secondary
boundary farther north near Winona toward Wautoma.

The short term CAMs trend toward a shift in convection east
southeast of where the heavy rain fell, however a few showers and
thunderstorms continue to bubble up through the morning.  Meanwhile
the attention then turns to the upstream shortwaves over the Dakotas
into western Nebraska which are forecast to develop into an MCS
across Minnesota which is forecast to drop southeastward Saturday
night with the advance of the trough and a cold frontal passage. Of
additional concern Saturday will be will be if additional storms
develop on the remnant boundary over northern Iowa. Deep layer
shear increases to 55 to 75kts in MPX's area by 00Z and 35 to
55kts along and north of I90 by 06Z. High temperatures are
forecast to warm into the 80s with dewpoints in the 70s.
Uncomfortable with humid conditions and heat index values in the
90s.  Instability builds during the day becoming highly unstable
with MUCAPE values of 3000-5000 J/kg and MLCAPE of 3000J/kg
decreasing to 1500J/kg overnight. Damaging winds, hail, locally
heavy rain, and isolated tornadoes will all be possible with the
convective complex. The day1 SPC outlook clips our northwestern
counties with an enhanced risk with areas along and north of I90
in the slight risk. This seem reasonable, however will need to
assess boundaries and instability due to the recent rains should
addition focus for storms be present.

.LONG TERM...(Sunday through Friday)
Issued at 345 AM CDT Sat Aug 28 2021

The front is generally through much of the area Sunday morning,
however it may linger over the far southeast. Highs Sunday should
only be in the 70s to lower 80s. Showers chances may return to the
south Monday afternoon with zonal flow. Monday night, the ridge
amplifies over the western Plains and we may see a ripple in the
flow aloft into Tuesday. Meanwhile, the tropical system has lifted
north into the TN River Valley area. Fortunately, this system
remains to our southeast as the ridge continues to builds in
through Wednesday. The ridge breaks down Thursday and Friday with
rain chances returning.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 622 AM CDT Sat Aug 28 2021

Main taf concerns are shower/storm chances this evening and into
tonight. VFR conditions are expected to prevail this morning into
the afternoon hours at both RST/LSE taf sites. Then...surface
cold front is expected to move across the area and be the focus
for showers/storms tonight. Timing of the convection appears to
be around 03z to 04z at taf sites. There are hints the
ceilings/visibilities may lower into MVFR or IFR conditions
underneath the stronger shower/storms tonight. At this time...have
not introduced MVFR/IFR conditions based on the stronger
convection may be north of the taf sites.

&&

.HYDROLOGY...
Issued at 345 AM CDT Sat Aug 28 2021

Widespread rainfall of 1 to 3 inches of additional rainfall fell
Friday with bands of 3 to 10 inches. The heavy bands were noted
over parts of southeast MN and northeast Iowa, but also included
were Clark and Vernon Counties in WI. Record rainfall fell at
Rochester with 3.51 inches, breaking the daily record previously
set in 1946 with 1.43 inches. At La Crosse, the rainfall was
estimated at 2.52 inches based on local observers. The current
flash flood watch goes until 9am. Will adjust the flood watch to
only include the counties with additional rain this morning. Due
to the ongoing hydro issues, will confer with the dayshift to
assess potential for an additional flash flood watch for
additional rainfall tonight. Our highest rainfall amounts are
expected north of I90. The system is progressive, however many
locations will not be able to tolerate much in the way of
rainfall.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch until 9 AM CDT this morning for WIZ054-055.

MN...None.
IA...None.
&&

SHORT TERM...Zapotocny
LONG TERM...Zapotocny
AVIATION...DTJ
HYDROLOGY...Zapotocny
Hazardous weather outlook, Aug 28, 4:47 AM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
447 AM CDT Sat Aug 28 2021

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-291400-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
447 AM CDT Sat Aug 28 2021

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Isolated storm chances continue this morning and this afternoon,
with more widespread thunderstorm activity tonight. The isolated
storms today will mainly have heavy rainfall, lightning, and
gusty winds as the primary hazards. Late this afternoon and
tonight, a line of severe storms may progress southeast from
central Minnesota and possibly a line from western Iowa into the
outlook area. The main threats will be damaging winds and locally
heavy rain, however they may also contain large hail and an
isolated tornado. If the storms repeat across the same areas,
flooding will continue to be a concern.

Some locations will see heat index values increase to near 95
today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms are possible Thursday and Friday, however it is too
early to determine if they will be severe weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed across parts of southeast
Minnesota, northeast Iowa, and west central Wisconsin tonight.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Zapotocny

In the hours before

Local storm report, Aug 28, 6:21 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
621 AM CDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLOOD            4 SSW SAINT LUCAS       43.01N 91.96W
08/28/2021                   FAYETTE            IA   LAW ENFORCEMENT

            EVACUATED GOULDSBURG COUNTY PARK CAMPERS DUE
            TO THE RIVER RISING OUT OF ITS BANKS.

&&

CZ
Local storm report, Aug 28, 6:23 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
623 AM CDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     FLASH FLOOD      WAUCOMA                 43.06N 92.03W
08/28/2021                   FAYETTE            IA   LAW ENFORCEMENT

            DEPUTIES CLOSED ROADS DUE TO FLASH FLOODING.

&&

CZ
Local storm report, Aug 28, 8:06 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
806 AM CDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     HEAVY RAIN       WADENA                  42.84N 91.66W
08/28/2021  M2.40 INCH       FAYETTE            IA   PUBLIC

0800 AM     HEAVY RAIN       NEW HAMPTON             43.06N 92.32W
08/28/2021  M3.13 INCH       CHICKASAW          IA   MESONET

            MESONET STATION NHMPT NEW HAMPTON.

0800 AM     HEAVY RAIN       2 SE WALTHAM            43.80N 92.85W
08/28/2021  M3.93 INCH       MOWER              MN   COCORAHS

            COCORAHS STATION MN-MW-13 WALTHAM 2.0 SE.

0800 AM     HEAVY RAIN       5 NW EASTMAN            43.21N 91.10W
08/28/2021  M2.92 INCH       CRAWFORD           WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION LYNW3 2.8 E HARPERS
            FERRY.

0759 AM     HEAVY RAIN       MONONA                  43.04N 91.39W
08/28/2021  M2.51 INCH       CLAYTON            IA   MESONET

            MESONET STATION MNNON MONONA.

0759 AM     HEAVY RAIN       1 WSW MCGREGOR          43.02N 91.19W
08/28/2021  M3.28 INCH       CLAYTON            IA   MESONET

            MESONET STATION MGRGR MCGREGOR.

0759 AM     HEAVY RAIN       1 SSE GENOA             43.56N 91.22W
08/28/2021  M2.90 INCH       VERNON             WI   MESONET

            MESONET STATION GW0294 GENOA.

&&
Local storm report, Aug 28, 8:08 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
808 AM CDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       SAINT ANSGAR            43.38N 92.92W
08/28/2021  M7.58 INCH       MITCHELL           IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION SANI4 ST ANSGAR.

0755 AM     HEAVY RAIN       3 E ELMA                43.25N 92.38W
08/28/2021  M7.55 INCH       HOWARD             IA   MESONET

            MESONET STATION 7819D 3 E ELMA.

0745 AM     HEAVY RAIN       1 SSW SARATOGA          43.35N 92.42W
08/28/2021  M5.63 INCH       HOWARD             IA   MESONET

            MESONET STATION FW5287 SARATOGA.

0100 AM     HEAVY RAIN       1 E ELDORADO            43.05N 91.81W
08/28/2021  M4.90 INCH       FAYETTE            IA   MESONET

            MESONET STATION EDRI4 ELDORADO 1E - TURKEY
            RIVER.

0700 AM     HEAVY RAIN       3 W FORT ATKINSON       43.15N 91.98W
08/28/2021  M4.60 INCH       WINNESHIEK         IA   COCORAHS

            COCORAHS STATION IA-WH-8 FORT ATKINSON 2.6
            W.

0747 AM     HEAVY RAIN       4 W SARATOGA            43.36N 92.48W
08/28/2021  M4.25 INCH       HOWARD             IA   MESONET

            MESONET STATION EW4652 RICEVILLE.

&&

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 7:04 PM CDTAreal Flood AdvisoryARXChickasaw, Howard116 min
Aug 27, 7:29 PM CDTSevere Thunderstorm WarningARXAllamakee, Clayton, Winneshiek46 min
Aug 27, 7:38 PM CDTFlash Flood WatchARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more18 hr
Aug 27, 8:03 PM CDTSevere Thunderstorm WarningARXClayton42 min
Aug 27, 8:09 PM CDTSevere Thunderstorm WarningARXMitchell25 min
Aug 27, 8:45 PM CDTFlash Flood WarningARXHoward, Mitchell9 hr
Aug 27, 10:26 PM CDTSpecial Weather StatementARXChickasaw, Howard, Winneshiek34 min
Aug 27, 11:07 PM CDTSpecial Weather StatementARXWinneshiek23 min
Aug 27, 11:12 PM CDTFlash Flood WarningARXChickasaw, Floyd6 hr
Aug 28, 1:16 AM CDTFlash Flood WarningARXFayette, Winneshiek4 hr
Aug 28, 3:00 AM CDTSpecial Weather StatementARXClayton30 min
Aug 28, 3:06 AM CDTRiver Flood WarningARXClayton3 days
Aug 28, 3:06 AM CDTRiver Flood WarningARXClayton3 days
Aug 28, 4:05 AM CDTRiver Flood WarningARXFloyd70 hr

Nearby

Areal Flood Warnings in Iowa, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.